Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Galois structure of homogeneous coordinate rings


Authors: Frauke M. Bleher and Ted Chinburg
Journal: Trans. Amer. Math. Soc. 360 (2008), 6269-6301
MSC (2000): Primary 14L30; Secondary 14C40, 13A50, 20C05
Published electronically: July 21, 2008
MathSciNet review: 2434287
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ G$ is a finite group acting on a projective scheme $ X$ over a commutative Noetherian ring $ R$. We study the $ RG$-modules $ \mathrm{H}^0(X,\mathcal{F} \otimes \mathcal{L}^n)$ when $ n \ge 0$, and $ \mathcal{F}$ and $ \mathcal{L}$ are coherent $ G$-sheaves on $ X$ such that $ \mathcal{L}$ is an ample line bundle. We show that the classes of these modules in the Grothendieck group $ G_0(RG)$ of all finitely generated $ RG$-modules lie in a finitely generated subgroup. Under various hypotheses, we show that there is a finite set of indecomposable $ RG$-modules such that each $ \mathrm{H}^0(X,\mathcal{F} \otimes \mathcal{L}^n)$ is a direct sum of these indecomposables, with multiplicities given by generalized Hilbert polynomials for $ n >> 0$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 14L30, 14C40, 13A50, 20C05

Retrieve articles in all journals with MSC (2000): 14L30, 14C40, 13A50, 20C05


Additional Information

Frauke M. Bleher
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242-1419
Email: fbleher@math.uiowa.edu

Ted Chinburg
Affiliation: Department of Mathematics, University of Pennsylvania, Philadelphia, Pennsylvania 19104-6395
Email: ted@math.upenn.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-08-04436-X
PII: S 0002-9947(08)04436-X
Keywords: Group actions on schemes, Euler characteristics, homogeneous coordinate rings, Riemann-Roch Theorems, Grothendieck groups
Received by editor(s): May 11, 2006
Received by editor(s) in revised form: October 26, 2006
Published electronically: July 21, 2008
Additional Notes: The first author was supported in part by NSF Grants DMS01-39737 and DMS06-51332 and NSA Grant H98230-06-1-0021. The second author was supported in part by NSF Grants DMS00-70433 and DMS05-00106.
Article copyright: © Copyright 2008 Frauke M. Bleher and Ted Chinburg